Hail, La Salle
- When
- June 15, 1:42 PM CST to 1:48 PM CST
- Where
- La Salle County, Peru
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.330, -89.130
Nickel size hail lasted for six minutes.
Strong to severe thunderstorms developed across northern and central Illinois during the afternoon hours of June 15th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Strong to severe thunderstorms developed across northern and central Illinois during the afternoon hours of June 15th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 15, 1:30 PM CST, 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 230 PM CDT SUN JUN 15 2008 .DISCUSSION... 347 AM CDT CONVECTIVE TRENDS TODAY/TONIGHT ARE MAIN FOCUS OF FORECAST THIS MORNING. SMALL ELEVATED MCS CONTINUES TO DEVELOP ACROSS NORTHERN IOWA EARLY THIS MORNING...IN ASSOCIATION WITH MID LEVEL SHORT WAVE NOTED IN WATER VAPOR NOW OVER NORTHWEST IA...AND IN REGION OF THETA/E ADVECTION AND MOIST CONVERGENCE ON NOSE OF 35 KNOT 925 HPA LOW LEVEL JET PER REGIONAL WIND PROFILERS. RUC/SPC MESOANALYSIS GRAPHICS DEPICT AN AXIS OF 500-1000 J/KG MUCAPE FROM NORTH/CENTRAL IA EAST INTO NORTHERN IL...THOUGH INSTABILITY DECREASES WITH EASTWARD EXTENT. RUC CONTINUES TO VEER/WEAKEN LOW LEVEL JET THIS MORNING AS IT BENDS INTO NORTHERN IL/SOUTHERN WI...AND WITH WEAKER INSTABILITY ACROSS AREAS EAST OF THE MISSISSIPPI RIVER WOULD EXPECT SOME DECREASE IN INTENSITY OF CONVECTION AS MCS PROPAGATES ACROSS NORTHERN IL EARLY THIS MORNING. HOWEVER...WILL HAVE TO MONITOR SEVERE THREAT...AS 0-6 KM SHEAR 50-60 KNOTS AND CELLS JUST WEST OF WATERLOO AND CEDAR RAPIDS AREA PRESENTING STRONG BOWING SIGNATURE. APPEARS STORMS WILL ENTER FAR WESTERN CWA AT/JUST BEFORE SUNRISE...SPREADING EAST TOWARD CHICAGO THROUGH 7 OR 8 AM. WILL CARRY LIKELY POPS ACROSS PARTS OF NORTH CENTRAL ILLINOIS THIS MORNING...TRAILING TO CHANCE FARTHER EAST/SOUTH. AS OFTEN OCCURS IN THESE SETUPS...EXPECT WE MAY SEE CONVECTION WEAKEN A BIT THROUGH MID MORNING...AFTER WHICH TIME STORMS MAY BECOME SURFACE/NEAR SURFACE BASED WITH RENEWED INTENSIFICATION AND EXPANSION ALONG OUTFLOW BOUNDARIES. FROM LATE MORNING ON...MID LEVEL JET STREAK CONTINUES TO SPREAD FROM NORTHERN PLAINS THROUGH WESTERN LAKES. WEAK SURFACE LOW REFLECTION OF SHORT WAVE CURRENTLY OVER IOWA TO LIFT NORTHEAST ACROSS WISCONSIN THROUGH THIS AFTERNOON...TRAILING COLD FRONT SLOWLY ACROSS NORTHERN ILLINOIS. EXPECT THUNDERSTORMS TO INCREASE IN COVERAGE AND INTENSITY ACROSS THE AREA ALONG AND AHEAD OF FRONT BY THIS AFTERNOON...AND CONTINUE INTO TONIGHT AS FRONT/OUTFLOW SAGS SOUTHEAST. LOW LEVEL MOISTURE RETURN IN WARM SECTOR EXPECTED TO PUSH SURFACE DEW POINT TEMPS INTO LOW-MID 60S BY AFTERNOON...WITH ATMOSPHERE BECOMING MODERATELY UNSTABLE WITH NAM FORECAST 1000-1500 J/KG MLCAPES INDICATED ALONG WITH 40-50 KNOTS OF 0-6 KM BULK SHEAR. THIS SUGGESTS SEVERE THREAT INTO THIS EVENING...WITH DAMAGING WINDS AND HAIL MOST PROBABLE GIVEN FAIRLY UNIDIRECTIONAL FLOW WITH SOUTHWEST LOW LEVEL WINDS...THOUGH OUTFLOW BOUNDARIES AND CONVECTIVELY DISTURBED BOUNDARY LAYER WIND FIELD COULD INCREASE LOW LEVEL SHEAR AND CANT RULE OUT ISOLATED TORNADO THREAT. SPC HAS UPGRADED LARGE AREA INCLUDING WFO CHICAGO CWA TO MODERATE RISK MAINLY FOR DAMAGING WIND POTENTIAL WITH STORMS TODAY AND THIS EVENING. COLD FRONT SLOWLY SAGS SOUTHEAST OF FORECAST AREA OVERNIGHT... ALLOWING SHOWERS AND STORMS TO END FROM THE NORTHWEST TONIGHT. ADVERTISED PATTERN SHIFT IN PROGRESS AS UPPER TROUGH OVER ONTARIO AMPLIFIES AND MOVES SOUTHEAST...SETTING UP LONG WAVE TROUGH OVER EASTERN CONUS FOR MUCH OF COMING WEEK. THIS RESULTS IN DRY/COOLER CONDITIONS THROUGH THE WEEK...THOUGH A FEW WAVES ROTATING THROUGH WEST SIDE OF UPPER TROUGH ESPECIALLY TUESDAY MAY ALLOW ENOUGH COOLING ALOFT FOR ISOLATED OR SCATTERED INSTABILITY SHOWERS/THUNDERSTORMS EVEN WEST OF LAKE MICHIGAN. CONFIDENCE IN THIS RATHER LOW AT THIS TIME HOWEVER...SO HAVE MAINTAINED DRY FORECAST FOR NOW...THOUGH HAVE NUDGED TEMPS DOWN JUST A BIT ESPECIALLY MONDAY WITH NORTH/NORTHWEST WINDS AND FAIRLY IMPRESSIVE LOW LEVEL COLD ADVECTION. AFTER LOW/MID 80S TODAY...HIGHS GENERALLY 70-75 MONDAY GRADUALLY MODERATING BACK TO AROUND 80 BY NEXT WEEKEND. RATZER && .AVIATION... 114 PM CDT 18Z TAFORS...LARGE BOWING LN OF TSRA FM FAR SE IA SW TO NE KS PUSHING SEWRD. GREATEST DEVELOPMENT ALONG WESTERN END IN NE KS AND FAR SE NEB BUT WITH DEW POINTS IN THE UPPER 60S AND LOWER 70S FEEDING NEWRD ACROSS THE MS RIVER INTO W CENTRAL AND NW IL UNDER STEEP MID LVL LAPSE RATES AREA FM SE AND NW IL S ACROSS NE MO AND W CENTRAL IL DESTABILIZING AS SFC TEMPS CLIMB INTO THE LOWER AND MID 80S WITH HEATING. WITH SB LI OF -7 TO -9 AND SB CAPE OF 2500 TO 3000 EXPECT SOME CELLS TO GET GOING IN THIS AREA OF MAX INSTABILITY AS SHORT WAVE TROF SEEN IN BACKING/VEERING SIGNATURE IN MID LVL WINDS FM SLATER IA MOVS E ACROSS THE MS RIVER. TSRA SHUD MOVE QUICKLY E-ESE AND OUT OF IMMEDIATE AREA LEAVING STABILIZED AIR IN PLACE FOR LATE AFTERNOON AND THIS EVE AHEAD OF CDFNT CURRENTLY RUNNING FM NE WI SWWRD ACROSS EXTREME SE MN AND N CENTRAL AND WESTERN IA. THIS BOUNDARY EXPECTED TO PASS ACROSS THE TERMINALS LATE EVE/OVERNIGHT WITH NIL CHC OF PCPN. TRS && .MARINE... 225 PM CDT COLD FRONT FROM EASTERN LK SUPERIOR SOUTHWESTWARD INTO IA WILL CONTINUE TO PUSH E AND ACROSS LK MI TONIGHT. HIGH PRES THEN SLOWLY BUILDS ACROSS THE NORTHERN AND CENTRAL PLAINS MON AND TUE...AND EVENTUALLY ACROSS THE MID MS AND LOWER OH VALLEYS MID WEEK. TRS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1142 AM CDT SUN JUN 15 2008 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 161645- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1142 AM CDT SUN JUN 15 2008 /1242 PM EDT SUN JUN 15 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME OF WHICH MAY PRODUCE: WIND GUSTS TO 75 MPH. HAIL TO THE SIZE OF QUARTERS. ISOLATED TORNADOES. BRIEF HEAVY DOWNPOURS. AREAS AFFECTED AND TIMING: THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA. THE BEST CHANCE FOR THUNDERSTORMS WILL BE FROM MID AFTERNOON INTO THE LATE EVENING HOURS. THUNDERSTORMS WILL MOVE SOUTHEAST...ENDING FIRST ACROSS NORTHWEST ILLINOIS...THEN ENDING LAST ACROSS NORTHWEST INDIANA...AROUND OR AFTER MIDNIGHT. DISCUSSION: THUNDERSTORMS OVER SOUTH CENTRAL IOWA AND NORTHERN MISSOURI ARE EXPECTED TO MOVE EAST ACROSS WESTERN AND CENTRAL ILLINOIS THIS AFTERNOON...MAINLY AFFECTING AREAS SOUTH OF INTERSTATE 80. ADDITIONAL THUNDERSTORMS MAY DEVELOP ALONG AND AHEAD OF A COLD FRONT AS IT MOVES ACROSS NORTHERN ILLINOIS LATE THIS AFTERNOON AND THIS EVENING. THESE STORMS WILL AFFECT THE ENTIRE AREA. AS DAYTIME TEMPERATURES WARM... THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE. WITH A FAIRLY STRONG UPPER LEVEL JET STREAM SHIFTING ACROSS THE UPPER MIDWEST...THE RESULTING COMBINATION OF INSTABILITY AND DEEP VERTICAL WIND SHEAR WILL ALLOW SOME THUNDERSTORMS TO BECOME SEVERE THIS AFTERNOON. WHILE WIND PROFILES ARE EXPECTED TO BE LARGELY UNIDIRECTIONAL ACROSS THE REGION... AND SUGGEST THAT DAMAGING WINDS IN EXCESS OF 70 MPH AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS... THE THREAT OF AN ISOLATED TORNADO CAN NOT BE RULED OUT. IN ADDITION...BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE WITH THE THUNDERSTORMS. THE GREATEST THREAT OF SEVERE WEATHER WILL LIKELY SHIFT SOUTH OF THE INTERSTATE 80 CORRIDOR THIS EVENING...AS A COLD FRONT PUSHES SLOWLY SOUTHEAST ACROSS THE OUTLOOK AREA. THUNDERSTORMS SHOULD END BY MIDNIGHT NORTH OF INTERSTATE 80...AND DURING THE OVERNIGHT HOURS ACROSS PORTIONS OF THE OUTLOOK AREA SOUTH OF INTERSTATE 80. PORTIONS OF THE PECATONICA...ROCK...FOX AND DES PLAINES RIVERS WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PORTIONS OF THE PECATONICA...ROCK...FOX AND DES PLAINES RIVERS WILL REMAIN IN FLOOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-161645- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1142 AM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY WITH WIND GUSTS IN EXCESS OF 70 MPH AND HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-161645- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1142 AM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY WITH WIND GUSTS IN EXCESS OF 70 MPH AND HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1000 AM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HAIL 4 W CHICAGO 41.88N 87.71W
06/15/2008 E1.00 INCH COOK IL TRAINED SPOTTER
QUARTER SIZE HAIL AT VAN BUREN AND CENTRAL AVENUE ON THE
WEST SIDE OF CHICAGO. TIME ESTIMATED.
0950 AM HAIL 4 NE MCHENRY 42.38N 88.24W
06/15/2008 E0.25 INCH MCHENRY IL TRAINED SPOTTER
PEA SIZE HAIL IN JOHNSBURG.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1023 AM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM TSTM WND DMG GLEN ELLYN 41.87N 88.06W
06/15/2008 DUPAGE IL TRAINED SPOTTER
SEVERAL 3 TO 4 INCH DIAMETER TREE LIMBS BLOWN DOWN.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1100 AM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 AM HAIL GENEVA 41.88N 88.31W
06/15/2008 E0.25 INCH KANE IL EMERGENCY MNGR
PEA SIZE HAIL IN DOWNTOWN GENEVA.
0710 AM TSTM WND DMG GENEVA 41.88N 88.31W
06/15/2008 KANE IL EMERGENCY MNGR
TREES DOWN IN THE AREA OF MILL CREEK AND FABYAN PARKWAY.
RELAYED FROM ST. CHARLES EMA.
0728 AM TSTM WND GST LOMBARD 41.87N 88.01W
06/15/2008 M65.00 MPH DUPAGE IL MESONET
RELAYED BY WGN.
0745 AM TSTM WND GST 4 W CHICAGO 41.88N 87.71W
06/15/2008 M67.00 MPH COOK IL MESONET
67 MPH MEASURED THUNDERSTORM WIND GUST FROM LAWNDALE
NEIGHBORHOOD. RELAYED BY WGN.
0745 AM TSTM WND GST 5 W CHICAGO 41.88N 87.73W
06/15/2008 M62.00 MPH COOK IL MESONET
NEAR CICERO AVE AND WASHINGTON BLVD. RELAYED BY WGN.
0746 AM TSTM WND GST 5 NW CHICAGO 41.93N 87.70W
06/15/2008 M64.00 MPH COOK IL MESONET
MEASURED 64 MPH THUNDERSTORM WIND GUST AT ARMITAGE AVENUE
AND CICERO AVENUE. RELAYED BY WGN.
&&
NMARSILIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1227 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG WESTMONT 41.80N 87.97W
06/15/2008 DUPAGE IL EMERGENCY MNGR
TREES DOWN ACROSS WESTMONT. TIME ESTIMATED.
0730 AM TSTM WND DMG WHEATON 41.86N 88.11W
06/15/2008 DUPAGE IL EMERGENCY MNGR
TREES DOWN ACROSS CAMPUS OF WHEATON COLLEGE. TIME
ESTIMATED.
0730 AM TSTM WND DMG WARRENVILLE 41.82N 88.19W
06/15/2008 DUPAGE IL EMERGENCY MNGR
TREES DOWN CITY WIDE IN WARRENVILLE. TIME ESTIMATED.
0730 AM TSTM WND DMG NAPERVILLE 41.76N 88.15W
06/15/2008 DUPAGE IL EMERGENCY MNGR
NUMEROUS TREES DOWN IN NAPERVILLE. TIME ESTIMATED.
0730 AM TSTM WND DMG LISLE 41.79N 88.09W
06/15/2008 DUPAGE IL EMERGENCY MNGR
TREES DOWN CITY WIDE IN LISLE. TIME ESTIMATED.
&&
RODRIGUEZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1235 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 AM TSTM WND DMG 5 SW CHICAGO 41.83N 87.70W
06/15/2008 COOK IL COUNTY OFFICIAL
TREE DOWN ACROSS MULTIPLE CARS.
&&
RODRIGUEZPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1238 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM TSTM WND DMG 1 S OREGON 42.00N 89.34W
06/15/2008 OGLE IL LAW ENFORCEMENT
TREE DOWN.
0645 AM TSTM WND GST ROCHELLE 41.92N 89.06W
06/15/2008 M56.00 MPH OGLE IL AWOS
MEASURED GUST TO 56 MPH AT ROCHELLE AIRPORT.
0657 AM TSTM WND GST N DE KALB 41.93N 88.75W
06/15/2008 M50.00 MPH DEKALB IL TRAINED SPOTTER
0659 AM TSTM WND DMG SYCAMORE 41.98N 88.70W
06/15/2008 DEKALB IL TRAINED SPOTTER
5 INCH TREE LIMBS DOWN WITH WINDS ESTIMATED AT 50 MPH.
0708 AM TSTM WND GST AURORA 41.77N 88.29W
06/15/2008 M52.00 MPH KANE IL ASOS
MEASURED GUST TO 52 MPH AT KARR AIRPORT.
0709 AM HAIL GENEVA 41.88N 88.31W
06/15/2008 E0.25 INCH KANE IL EMERGENCY MNGR
PEA SIZE HAIL IN DOWNTOWN GENEVA.
0710 AM TSTM WND DMG GENEVA 41.88N 88.31W
06/15/2008 KANE IL EMERGENCY MNGR
TREES DOWN IN THE AREA OF MILL CREEK AND FABYAN PARKWAY.
RELAYED FROM ST. CHARLES EMA.
0715 AM TSTM WND DMG WEST CHICAGO 41.89N 88.22W
06/15/2008 DUPAGE IL EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN. TIME ESTIMATED.
0720 AM TSTM WND GST WEST CHICAGO 41.89N 88.22W
06/15/2008 M53.00 MPH DUPAGE IL ASOS
MEASURED GUST TO 53 MPH AT DPA AIRPORT.
0720 AM TSTM WND DMG PLANO 41.66N 88.53W
06/15/2008 KENDALL IL EMERGENCY MNGR
ONE TREE BLOWN DOWN ON CREEK ROAD, NORTH OF MILLER ROAD.
0725 AM TSTM WND DMG GLEN ELLYN 41.87N 88.06W
06/15/2008 DUPAGE IL TRAINED SPOTTER
SEVERAL 3 TO 4 INCH DIAMETER TREE LIMBS BLOWN DOWN.
0725 AM TSTM WND DMG 4 E YORKVILLE 41.64N 88.37W
06/15/2008 KENDALL IL EMERGENCY MNGR
ONE TREE DOWN NEAR ROUTE 126 AND CROOKED CREEK ROAD.
0727 AM HAIL LISLE 41.79N 88.09W
06/15/2008 E0.50 INCH DUPAGE IL EMERGENCY MNGR
MARBLE SIZE HAIL AT INTERSTATE 88 AND ROUTE 53.
0727 AM TSTM WND GST LISLE 41.79N 88.09W
06/15/2008 E60.00 MPH DUPAGE IL EMERGENCY MNGR
ESTIMATED GUST TO 60 MPH AT INTERSTATE 88 AND ROUTE 53.
0728 AM TSTM WND GST LOMBARD 41.87N 88.01W
06/15/2008 M65.00 MPH DUPAGE IL MESONET
RELAYED BY WGN.
0730 AM TSTM WND DMG OAK BROOK 41.84N 87.95W
06/15/2008 DUPAGE IL TRAINED SPOTTER
SEVERAL LARGE TREE LIMBS 6 INCHES IN DIAMETER BLOWN DOWN
AT INTERSTATE 88 AND MIDWEST ROAD.
0730 AM TSTM WND DMG LISLE 41.79N 88.09W
06/15/2008 DUPAGE IL EMERGENCY MNGR
TREES DOWN CITY WIDE IN LISLE. TIME ESTIMATED.
0730 AM TSTM WND DMG NAPERVILLE 41.76N 88.15W
06/15/2008 DUPAGE IL EMERGENCY MNGR
NUMEROUS TREES DOWN IN NAPERVILLE. TIME ESTIMATED.
0730 AM TSTM WND DMG WARRENVILLE 41.82N 88.19W
06/15/2008 DUPAGE IL EMERGENCY MNGR
TREES DOWN CITY WIDE IN WARRENVILLE. TIME ESTIMATED.
0730 AM TSTM WND DMG WHEATON 41.86N 88.11W
06/15/2008 DUPAGE IL EMERGENCY MNGR
TREES DOWN ACROSS CAMPUS OF WHEATON COLLEGE. TIME
ESTIMATED.
0730 AM TSTM WND DMG WESTMONT 41.80N 87.97W
06/15/2008 DUPAGE IL EMERGENCY MNGR
TREES DOWN ACROSS WESTMONT. TIME ESTIMATED.
0734 AM HAIL WESTMONT 41.80N 87.97W
06/15/2008 E0.25 INCH DUPAGE IL TRAINED SPOTTER
0734 AM TSTM WND GST WESTMONT 41.80N 87.97W
06/15/2008 E50.00 MPH DUPAGE IL TRAINED SPOTTER
ESTIMATED WIND GUSTS 40 TO 50 MPH.
0735 AM TSTM WND DMG ROMEOVILLE 41.65N 88.09W
06/15/2008 WILL IL NWS EMPLOYEE
TREE DOWN NEAR ROUTE 53 AND AIRPORT ROAD. TIME ESTIMATED.
0740 AM TSTM WND DMG LOMBARD 41.87N 88.01W
06/15/2008 DUPAGE IL TRAINED SPOTTER
MANY TREES AND POWER LINES BLOWN DOWN ON THE EAST SIDE OF
LOMBARD. TIME ESTIMATED.
0743 AM TSTM WND GST 9 SW CHICAGO 41.79N 87.75W
06/15/2008 M51.00 MPH COOK IL ASOS
MEASURED GUST TO 51 MPH AT MIDWAY AIRPORT.
0744 AM TSTM WND GST CICERO 41.84N 87.76W
06/15/2008 E65.00 MPH COOK IL TRAINED SPOTTER
ESTIMATED WIND GUST TO 65 MPH.
0744 AM HAIL CICERO 41.84N 87.76W
06/15/2008 E0.75 INCH COOK IL TRAINED SPOTTER
0745 AM HAIL 4 W CHICAGO 41.88N 87.71W
06/15/2008 E1.00 INCH COOK IL TRAINED SPOTTER
QUARTER SIZE HAIL AT VAN BUREN AND CENTRAL AVENUE ON THE
WEST SIDE OF CHICAGO. TIME ESTIMATED.
0745 AM TSTM WND GST 4 W CHICAGO 41.88N 87.71W
06/15/2008 M67.00 MPH COOK IL MESONET
67 MPH MEASURED THUNDERSTORM WIND GUST FROM LAWNDALE
NEIGHBORHOOD. RELAYED BY WGN.
0745 AM TSTM WND GST 5 W CHICAGO 41.88N 87.73W
06/15/2008 M62.00 MPH COOK IL MESONET
NEAR CICERO AVE AND WASHINGTON BLVD. RELAYED BY WGN.
0746 AM TSTM WND GST 5 NW CHICAGO 41.93N 87.70W
06/15/2008 M64.00 MPH COOK IL MESONET
MEASURED 64 MPH THUNDERSTORM WIND GUST AT ARMITAGE AVENUE
AND CICERO AVENUE. RELAYED BY WGN.
0748 AM TSTM WND DMG 5 SW CHICAGO 41.83N 87.70W
06/15/2008 COOK IL COUNTY OFFICIAL
TREE DOWN ACROSS MULTIPLE CARS.
0753 AM TSTM WND DMG TINLEY PARK 41.57N 87.80W
06/15/2008 COOK IL EMERGENCY MNGR
POWER LINES BLOWN DOWN AT 177TH AND 67TH COURT STREET.
0755 AM MARINE TSTM WIND 3 NE CHICAGO 41.91N 87.59W
06/15/2008 M67.00 MPH LMZ741 IL C-MAN STATION
MEASURED GUST TO 67 MPH AT THE HARRISON DEVER CRIB
OFFSHORE OF DOWNTOWN CHICAGO.
0755 AM TSTM WND GST CHICAGO 41.88N 87.63W
06/15/2008 E40.00 MPH COOK IL TRAINED SPOTTER
ESTIMATED WIND GUST TO 40 MPH AT THE NORTH END OF MAXWELL
MARKET IN DOWNTOWN CHICAGO.
0820 AM MARINE TSTM WIND BURNS HARBOR 41.61N 87.13W
06/15/2008 M55.00 MPH PORTER IN C-MAN STATION
MEASURED GUST TO 55 MPH AT BURNS HARBOR.
0830 AM MARINE TSTM WIND 4 NE BEVERLY SHORES 41.73N 86.92W
06/15/2008 M64.00 MPH LA PORTE IN C-MAN STATION
MEASURED GUST TO 64 MPH AT MICHIGAN CITY.
0950 AM HAIL 4 NE MCHENRY 42.38N 88.24W
06/15/2008 E0.25 INCH MCHENRY IL TRAINED SPOTTER
PEA SIZE HAIL IN JOHNSBURG.
&&
RODRIGUEZThe Chicago radar (KLOT), 92 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
12 thunderstorm wind, 8 hail. Local standard time, as filed.
Nickel size hail lasted for six minutes.
Penny size hail was reported near Route 351 and Route 6.
Five to six inch diameter tree limbs were blown down.
Tree limbs were blown down across Oglesby.
Large tree limbs were blown down on the west side of Joliet with a measured wind gust to 63 mph.
A large tree was snapped off a few feet above the ground. The tree landed on a house causing damage.
A huge tree fell against a house in Fairbury causing significant damage to the front of the house.
Trees and tree limbs were blown down.
Wind gusts were estimated to 80 mph. Trees, tree limbs and power lines were blown down across all of Paxton. Tin siding was blown off of a building.
Trees, tree limbs and power lines were blown down across Melvin.
Wind gusts were estimated to 80 mph.
Tree limbs and power lines were blown down.
Trees and tree limbs were blown down across Crescent City.
A home was damaged in Loda.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 105257, 105258, 105259, 105260, 105266, 105261, 105264, 105265, 105262, 105263, 105254, 109895, 109896, 109897, 105252, 109900, 105253, 105256, 109898, 105255.